Alert archive / Oregon / Storm Warnings in 2015

Storm Warning 8, NWS Medford, OR

December 6, 2015

NWS Medford, OR issued this storm warning at Dec 6, 2015, 2:29 PM PST. It took effect at Dec 6, 2015, 10:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2015, 2:29 PM PST (22:29 UTC)
In effect from
Dec 6, 2015, 10:00 PM PST
Expired
Dec 7, 2015, 10:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WHUS76 KMFR 062229
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST SUN DEC 6 2015

DEFAULT OVERVIEW SECTION
PZZ370-071200-
/O.CON.KMFR.SE.W.0061.000000T0000Z-151207T0000Z/
/O.CON.KMFR.GL.W.0051.151207T0000Z-151208T0000Z/
/O.UPG.KMFR.SR.A.0005.151207T0600Z-151207T1800Z/
/O.NEW.KMFR.SR.W.0008.151207T0600Z-151207T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
229 PM PST SUN DEC 6 2015

...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE
WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SEAS: 17 TO 20 FT...BUILDING TO 23 TO 28 FEET THIS EVENING INTO
  MONDAY MORNING. SEAS WILL GRADUALLY DIMINISH MONDAY AFTERNOON. 

* WINDS: SOUTH INCREASING TO 35 TO 45 KT THIS EVENING THROUGH
  MONDAY WITH STORM FORCE GUSTS TO 55 TO 60 KT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED. THE STRONGEST WINDS
  AND HIGHEST SEAS WILL OCCUR IN NORTHERN PORTION OF THE ZONE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD
REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-356-071200-
/O.CON.KMFR.SE.W.0061.000000T0000Z-151208T0000Z/
/O.CON.KMFR.GL.W.0051.151207T0000Z-151208T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
229 PM PST SUN DEC 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY.
A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SEAS: 15 TO 18 FT...BUILDING TO 18 TO 25 FEET THIS EVENING
  THROUGH MONDAY MORNING. SEAS WILL GRADUALLY DIMINISH MONDAY
  AFTERNOON. 

* WINDS: SOUTH 15 TO 25 KT...INCREASING TO 30 TO 40 KT THIS
  EVENING THROUGH MONDAY WITH HIGHER GUSTS. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS
  WARNING CONDITIONS THIS AFTERNOON. NEARLY ALL AREAS WILL
  EXPERIENCE GALE FORCE WINDS THIS EVENING THROUGH MONDAY EXCEPT
  AREAS WITHIN A COUPLE OF MILES OF THE COAST IN THE VICINITY OF
  NORTH BEND AND 5 NM FROM SHORE SOUTH OF PORT ORFORD. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ376-071200-
/O.CON.KMFR.SE.W.0061.000000T0000Z-151207T0000Z/
/O.CON.KMFR.GL.W.0051.151207T0000Z-151208T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
229 PM PST SUN DEC 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. 

* SEAS: 15 TO 20 FT...BUILDING TO 21 TO 27 FEET THIS EVENING
  THROUGH MONDAY MORNING. SEAS WILL GRADUALLY DIMINISH MONDAY
  AFTERNOON.

* WINDS: SOUTH 15 TO 25 KT...INCREASING TO 30 TO 40 KT THIS
  EVENING THROUGH MONDAY WITH HIGHER GUSTS.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED. THE STRONGEST WINDS
  AND HIGHEST SEAS WILL OCCUR IN THE NORTHERN PART OF THE ZONE.  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
261 
WHUS76 KMFR 070806
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1206 AM PST MON DEC 7 2015

PZZ350-356-072115-
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
/O.CON.KMFR.SE.W.0061.000000T0000Z-151208T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1206 AM PST MON DEC 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* SEAS: 17 TO 20 FT...BUILDING TO 20 TO 25 FEET OVERNIGHT THROUGH
  MONDAY MORNING. SEAS WILL GRADUALLY DIMINISH MONDAY AFTERNOON.

* WINDS: SOUTH 25 TO 35 KT...INCREASING TO 30 TO 40 KT OVERNIGHT
  THROUGH MONDAY WITH HIGHER GUSTS.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS
  WARNING. NEARLY ALL AREAS WILL EXPERIENCE GALE FORCE WINDS. THE
  EXCEPTION IS AN AREA WITHIN A FEW MILES OF THE COAST NEAR NORTH
  BEND AND 5 NM FROM SHORE SOUTH OF PORT ORFORD.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ370-072115-
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
/O.CON.KMFR.SR.W.0008.000000T0000Z-151207T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1206 AM PST MON DEC 7 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A
GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* SEAS: 23 TO 28 FEET. SEAS WILL GRADUALLY DIMINISH MONDAY
  AFTERNOON.

* WINDS: SOUTH INCREASING TO 35 TO 45 KT WITH STORM FORCE GUSTS
  TO 55 TO 60 KT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED. THE STRONGEST 
  WINDS AND HIGHEST SEAS WILL OCCUR IN NORTHERN PORTION OF THE 
  ZONE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD
REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ376-072115-
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1206 AM PST MON DEC 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* SEAS: 21 TO 27 FEET. SEAS WILL GRADUALLY DIMINISH MONDAY
  AFTERNOON.

* WINDS: SOUTH 25 TO 35 KT...INCREASING TO 30 TO 40 KT OVERNIGHT
  THROUGH MONDAY WITH HIGHER GUSTS.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED. THE STRONGEST 
  WINDS AND HIGHEST SEAS WILL OCCUR IN THE NORTHERN PART OF THE 
  ZONE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
553 
WHUS76 KMFR 071202
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
402 AM PST MON DEC 7 2015

PZZ376-080030-
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
/O.NEW.KMFR.SE.W.0062.151208T0000Z-151208T1500Z/
/O.NEW.KMFR.GL.A.0037.151208T1500Z-151209T1200Z/
/O.NEW.KMFR.SE.A.0036.151208T1500Z-151209T0300Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
402 AM PST MON DEC 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON.

* SEAS: 21 TO 27 FEET EARLY THIS MORNING THEN REMAINING HAZARDOUS
  BUT GRADUALLY DIMINISHING INTO TUESDAY MORNING. SEAS WILL BUILD
  AGAIN TUESDAY INTO TUESDAY NIGHT.

* WINDS: SOUTH 30 TO 40 KT WTH GUSTS TO 50 KT THIS MORNING THEN
  BECOMING 25 TO 30 KT THROUGH TONIGHT. WINDS WILL INCREASE AGAIN
  TUESDAY WITH GALES LIKELY THROUGH TUESDAY NIGHT.

* AREAS AFFECTED: ALL OF THE ZONE WILL BE AFFECTED BUT WITH THE
  STRONGEST WINDS AND HIGHEST SEAS IN THE NORTHERN PART.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ370-080030-
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
/O.CON.KMFR.SR.W.0008.000000T0000Z-151207T1800Z/
/O.NEW.KMFR.SE.W.0062.151208T0000Z-151208T1500Z/
/O.NEW.KMFR.GL.A.0037.151208T1500Z-151209T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
402 AM PST MON DEC 7 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT. A STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* SEAS: 21 TO 27 FEET EARLY THIS MORNING THEN REMAINING HAZARDOUS
  BUT GRADUALLY DIMINISHING INTO TUESDAY MORNING. SEAS WILL BUILD
  AGAIN TUESDAY INTO TUESDAY NIGHT.

* WINDS: SOUTH 35 TO 45 KT WTH GUSTS TO 60 KT THIS MORNING THEN
  BECOMING 25 TO 35 KT THIS AFTERNOON AND CONTINUING TO WEAKEN
  SLIGHTLY THROUGH TONIGHT. WINDS WILL INCREASE AGAIN TUESDAY
  WITH GALES LIKELY THROUGH TUESDAY NIGHT.

* AREAS AFFECTED: ALL OF THE ZONE WILL BE AFFECTED.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD
REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ350-356-080030-
/O.EXT.KMFR.SE.W.0061.000000T0000Z-151208T1500Z/
/O.CON.KMFR.GL.W.0051.000000T0000Z-151208T0000Z/
/O.NEW.KMFR.GL.A.0037.151208T1500Z-151209T1200Z/
/O.NEW.KMFR.SE.A.0036.151208T1500Z-151209T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
402 AM PST MON DEC 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 7 AM PST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* SEAS: 20 TO 25 FEET EARLY THIS MORNING THEN REMAINING HAZARDOUS
  BUT GRADUALLY DIMINISHING INTO TUESDAY MORNING. SEAS WILL BUILD
  AGAIN TUESDAY INTO TUESDAY NIGHT.

* WINDS: SOUTH 25 TO 35 KT WTH GUSTS TO 45 KT THROUGH THIS
  AFTERNOON THEN 20 TO 30 KT TONIGHT. WINDS WILL INCREASE AGAIN
  TUESDAY WITH GALES LIKELY THROUGH TUESDAY NIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS. NEARLY
  ALL AREAS WILL EXPERIENCE GALE FORCE WINDS. THE EXCEPTION IS AN
  AREA WITHIN A FEW MILES OF THE COAST NEAR NORTH BEND AND 5 NM
  FROM SHORE SOUTH OF PORT ORFORD.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS.
IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Dec 6, 9:25 AM PST, 5 hours 4 minutes earlier.

Area forecast discussion, Dec 6, 9:25 AM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST SUN DEC 6 2015

.DISCUSSION...A COLD FRONT HAS PUSHED EAST OF THE AREA THIS
MORNING AND IS WEAKENING ACROSS EASTERN OREGON AND NORTHERN
CALIFORNIA. THE STRONGEST WINDS WITH THIS SYSTEM HAVE PASSED, SO
HAVE ADJUSTED THE WIND HEADLINES IN THE SHASTA VALLEY AND OVER THE
EAST SIDE DOWN TO ADVISORIES. WINDS CAN STILL REACH OR EXCEED 45
MPH FOR A FEW MORE HOURS THERE, BUT SHOULD DIMINISH THROUGH THE
MORNING AND EASE BELOW ADVISORY LEVELS EARLY THIS AFTERNOON.

WE'RE IN A BREAK BETWEEN SYSTEMS TODAY ACROSS THE AREA, BUT THE
NEXT ONE, A WARM FRONT, WILL MOVE IN THIS EVENING AND THEN LIFT
NORTH OF THE AREA OVERNIGHT INTO MONDAY. STRONG 700MB WINDS OF
60-70 KT SKIRT THE NORTHERN HALF OF THE AREA TONIGHT THROUGH
MONDAY. THE HIGH WIND WATCHES REMAIN IN EFFECT DURING THIS TIME
PERIOD ALONG THE COAST AND ALSO EAST OF THE CASCADES. WE WILL BE
DECIDING ON UPGRADING THESE HEADLINES LATER THIS MORNING OR THIS
AFTERNOON.

SNOW LEVELS WILL BE RISING SIGNIFICANTLY OVER THE NEXT 24 HOURS
SUCH THAT ONLY THE HIGHEST ELEVATIONS ABOVE 5500 FT MSL WILL
RECEIVE ANY SNOW. BY MONDAY AFTERNOON, SNOW LEVELS WILL BE ABOVE
8000 FT MSL OVER THE ENTIRE CWA AND WILL REMAIN THAT WAY THROUGH
LATE TUESDAY NIGHT. RAIN AMOUNTS DURING THIS TIME FRAME DO NOT
APPEAR TO BE EXCESSIVE WEST OF THE CASCADES AS THE HEAVIEST
RAINFALL WILL REMAIN DIRECTED TO OUR NORTH IN NORTHWEST OREGON AND
WASHINGTON. AND...WESTERLY DOWNSLOPE FLOW WILL KEEP MUCH OF THE
EAST SIDE ON THE DRY SIDE. HOWEVER, THAT WILL BEGIN TO CHANGE AT
MIDWEEK AS A STRONG CENTRAL PACIFIC JET SHIFTS EASTWARD INTO THE
AREA. THIS WILL LIKELY BRING A STRONGER FRONT THROUGH THE AREA ON
WEDNESDAY WITH A PERIOD OF MODERATE TO HEAVY PRECIPITATION AND
LOWERING SNOW LEVELS. SPILDE

&&

.AVIATION...FOR THE 06/12Z TAF CYCLE...WIND SPEED SHEAR WILL
CONTINUE IN THE ROGUE VALLEY THIS MORNING BEFORE DIMINISHING. MVFR
CONDITIONS IN PRECIPITATION ARE EXPECTED ACROSS MANY VALLEY SITES
THIS MORNING, IMPROVING TO VFR THIS AFTERNOON AS PRECIPITATION
DIMINISHES. TONIGHT THROUGH MONDAY MORNING ANOTHER SIMILAR FRONTAL
SYSTEM IS DUE IN BRINGING THE POTENTIAL FOR MORE WIND SHEER AND
REDUCED CIG/VIS. BTL

&&

.MARINE...UPDATED 315 AM PST SUNDAY 6 DEC 2015...
A STRONG COLD FRONT WILL CONTINUE TO MOVE INLAND THIS MORNING
WHILE SEAS REMAIN ELEVATED AND HAZARDOUS. VERY LARGE LONG PERIOD
SWELL WILL THEN BUILD THIS EVENING AS WINDS REACH GALE...AND
POSSIBLY EVEN STORM...FORCE AGAIN THIS EVENING INTO MONDAY AS THE
NEXT IN THE PARADE OF STRONG FRONTS ARRIVES. ANY LULL IN WINDS AND
SEAS MONDAY NIGHT WILL BE BRIEF...AS MORE STRONG FRONTS ARE
EXPECTED TUESDAY NIGHT AND THEN AGAIN WEDNESDAY NIGHT. SEAS ON
THURSDAY COULD NEAR 30 FEET IN THE COASTAL WATERS. BTL

&&

.PREV DISCUSSION... /ISSUED 652 AM PST SUN DEC 6 2015/

DISCUSSION... /ISSUED 512 AM PST SUN DEC 6 2015/

DISCUSSION...A SERIES OF STORMS WILL AFFECT OUR AREA THROUGH NEXT
WEEKEND. THERE WILL BE LITTLE BREAK BETWEEN SYSTEMS. THIS
OBVIOUSLY INCLUDES A COLD FRONT WHICH HAS MOVED INLAND EARLY THIS
MORNING WITH STRONG SOUTHERLY WINDS AND MODERATE TO HEAVY
PRECIPITATION. DESPITE THE INTENSITY OF PRECIPITATION...IT WILL BE
SHORT-LIVED WITH THE FAST MOVEMENT OF THE FRONT. WIND SPEEDS AND
PRECIPITATION WILL DIMINISH TOGETHER. RAIN IS ALREADY TAPERING OFF
AT THE COAST AND PRECIPITATION IS EXPECTED TO TAPER OFF ACROSS THE
WEST SIDE BY 8 AM PST. THE SNOW LEVEL IS GENERALLY AROUND 3500
FEET WITH 1 TO 4 INCHES EXPECTED FROM THE CASCADES WESTWARD. THIS
INCLUDES THE CASCADE AND SISKIYOU MOUNTAIN PASSES AND THE AREA
AROUND MT SHASTA CITY. BUT...A LIGHT ACCUMULATION OF SNOW HAS BEEN
REPORTED IN FAR SOUTH CENTRAL SISKIYOU COUNTY DOWN TO 2500 FEET.
EAST SIDE PRECIPITATION WILL BE MAINLY IN THE FORM OF LIGHT SNOW
WITH AREAS OF MIXED PRECIPITATION THROUGH THE MORNING. A FEW VERY
LIGHT SHOWERS ARE POSSIBLE THIS AFTERNOON.

THE BREAK AHEAD OF THE NEXT SYSTEM WILL BE BRIEF WITH COASTAL
WINDS POISED TO INCREASE AGAIN AND RAIN TO SPREAD ACROSS THE WEST
SIDE THIS EVENING. SOUTHERLY WINDS WILL ONCE AGAIN APPROACH OR
EXCEED WARNING CRITERIA AT THE COAST WITH THE STRONGEST WINDS AT
HEADLANDS...IN THE COASTAL RANGE AND EXPOSED COASTAL AREAS FROM
CAPE BLANCO NORTHWARD. WINDS WILL ALSO INCREASE INLAND WITH A
FOCUS FOR STRONGER WINDS ACROSS NORTHERN KLAMATH AND NORTHERN LAKE
COUNTIES MONDAY MORNING INTO MONDAY AFTERNOON. THE HEAVIEST
PRECIPITATION WILL BE IN WASHINGTON AND NORTHERN OREGON. WITH THE
NORTHERLY TRACK OF THIS SYSTEM...IT WILL BE WARMER. SNOW LEVELS
WILL BE ABOVE THE MAJOR PASSES...AROUND 5500 FEET MSL AND RISING.

A WET AND RELATIVELY WARM ONSHORE FLOW WILL PERSIST TONIGHT
THROUGH MONDAY NIGHT. WITH A WESTERLY FLOW...DOWNSLOPE DRYING WILL
RESULT IN LIGHTER PRECIPITATION AMOUNTS ON THE EAST SIDE.

RIDGING OVER CALIFORNIA IS EXPECTED TO STRENGTHEN SLIGHTLY ON
TUESDAY WHILE A WARM FRONT PRODUCES LIGHTER...MAINLY COASTAL RAIN
IN SOUTHERN OREGON. RISES ON RIVERS AND STREAMS WILL BE STEADY BUT
MODEST EARLY THIS WEEK. RAINFALL AMOUNTS WILL BE HIGHEST IN THE
CURRY COUNTY MOUNTAINS.

MODEL DIFFERENCES INCREASE WITH WHAT MAY BE A STRONGER FRONT
TUESDAY NIGHT INTO WEDNESDAY. THE GFS AND ECMWF HAVE SIMILAR
TIMING WHILE THE NAM IS ABOUT 6 TO 12 HOURS SLOWER. ALSO...THE GFS
DEPICTION IS THE STRONGEST. WE HAVE GONE WITH A MODEL BLEND AND
KEPT SNOW LEVELS ABOVE 8000 FT MSL DURING THE BULK OF THE EVENT.
THE IMPACT OF THIS EVENT WILL LIKELY BE MAINLY IN THE FORM OF
STRONG WINDS WITH FAST MOVEMENT ONCE AGAIN A FACTOR IN PROVIDING
DOUBT THAT RIVER RISES WILL BE HIGH ENOUGH TO PRODUCE ANY
MAIN STEM RIVER FLOODING. BUT...A FLOOD POTENTIAL OUTLOOK HAS
BEEN UPDATED AS COASTAL PASTURE LAND MAY BECOME INUNDATED AND
CERTAINLY RIVER RISES WILL BE RAPID AND NOTICEABLE.

SNOW LEVELS WILL LOWER BEHIND THE FRONT DURING WEDNESDAY...BUT
POST-FRONTAL SHOWER AMOUNTS WILL PALE IN COMPARISON TO THOSE AHEAD
OF/WITH THE FRONT. ANOTHER COLD CLOSED UPPER LOW WILL LIKELY FOLLOW
CLOSE BEHIND WITH ADDITIONAL WIND...RAIN AND MOUNTAIN SNOW
WEDNESDAY NIGHT INTO THURSDAY. A COUPLE OF SHORTWAVE TROUGHS WILL
BRING A COOLING TREND...LOWER SNOW LEVELS AND LIGHT TO MODERATE
PRECIPITATION AROUND THURSDAY NIGHT INTO FRIDAY NIGHT.
THEREAFTER...THE GFS IS MUCH STRONGER THAN THE ECMWF WITH ANOTHER
SYSTEM NEXT WEEKEND.

AVIATION...FOR THE 06/12Z TAF CYCLE...WIND SPEED SHEAR WILL
CONTINUE IN THE ROGUE VALLEY THIS MORNING BEFORE DIMINISHING.  MVFR
CONDITIONS IN PRECIPITATION ARE EXPECTED ACROSS MANY VALLEY SITES
THIS MORNING, IMPROVING TO VFR THIS AFTERNOON AS PRECIPITATION
DIMINISHES. TONIGHT THROUGH MONDAY MORNING ANOTHER SIMILAR FRONTAL
SYSTEM IS DUE IN BRINGING THE POTENTIAL FOR MORE WIND SHEER AND
REDUCED CIG/VIS. BTL

MARINE...UPDATED 315 AM PST SUNDAY 6 DEC 2015...
A STRONG COLD FRONT WILL CONTINUE TO MOVE INLAND THIS MORNING
WHILE SEAS REMAIN ELEVATED AND HAZARDOUS. VERY LARGE LONG PERIOD
SWELL WILL THEN BUILD THIS EVENING AS WINDS REACH GALE...AND
POSSIBLY EVEN STORM...FORCE AGAIN THIS EVENING INTO MONDAY AS THE
NEXT IN THE PARADE OF STRONG FRONTS ARRIVES. ANY LULL IN WINDS AND
SEAS MONDAY NIGHT WILL BE BRIEF...AS MORE STRONG FRONTS ARE
EXPECTED TUESDAY NIGHT AND THEN AGAIN WEDNESDAY NIGHT. SEAS ON
THURSDAY COULD NEAR 30 FEET IN THE COASTAL WATERS. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY
     FOR ORZ021-022.
     HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     ORZ021-022.
     WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR ORZ030-031.
     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     ORZ030-031.

CA...WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081-085.
     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     CAZ085.

PACIFIC COASTAL WATERS...HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON
     TO 10 AM PST MONDAY FOR PZZ350-356.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR
     PZZ350-356-370-376.
     STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR PZZ370.

MAS/DW/BTL

In the hours before

Local storm report, Dec 6, 9:01 AM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
901 AM PST SUN DEC 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       5 NNE SELMA             42.35N 123.57W
12/06/2015  E1.40 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            OBSERVER LOCATION AT THE BASE OF HAYES HILL.

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Dec 6, 9:02 AM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST SUN DEC 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HEAVY SNOW       1 S ADIN                41.19N 120.95W
12/06/2015  E2.3 INCH        MODOC              CA   TRAINED SPOTTER

&&

NWS MEDFORD OR
IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 4:27 AM PSTGale WarningMFR36 hr
Dec 6, 4:27 AM PSTHazardous Seas WarningMFR60 hr
Dec 6, 4:27 AM PSTStorm WatchMFR10 hr
Dec 6, 5:08 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas29 hr
Dec 6, 12:14 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake32 hr
Dec 6, 12:14 PM PSTWind AdvisoryMFRCoos, Douglas, Klamath, Lake32 hr

Nearby

Storm Warnings in Oregon, 2015Every storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.